Alert archive / Texas / Flash Flood Warnings in 2024
Flash Flood Warning 20, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Sep 3, 2024, 5:04 PM CDT for Llano County, Texas. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 3, 2024, 5:04 PM CDT (22:04 UTC)
- Expired
- Sep 3, 2024, 10:49 PM CDT
- In force
- 6 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Llano County, TX
The radar
The Ft Hood radar (KGRK), 107 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 3, 8:46 PM CDT | FLASH FLOOD | Llano, TX | Several low water crossings are reported flooded in north-central Llano County per atxfloods.com. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 222 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.1 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 38 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 726 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
910
WGUS54 KEWX 032204
FFWEWX
TXC299-040115-
/O.NEW.KEWX.FF.W.0020.240903T2204Z-240904T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
504 PM CDT Tue Sep 3 2024
The National Weather Service in Austin/San Antonio has issued a
* Flash Flood Warning for...
Llano County in south central Texas...
* Until 815 PM CDT.
* At 504 PM CDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
2 and 4 inches of rain have fallen. Additional rainfall amounts of
1 to 2 inches are possible in the warned area. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar and automated gauges.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Kingsland, Llano, Gainesville, Granite Shoals, Horseshoe Bay,
Buchanan Lake Village, Castell, Lone Grove, Stolz, Oxford, Baby
Head, Valley Spring, Bluffton, Tow, Field Creek and Sunrise Beach
Village.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3088 9846 3087 9845 3087 9844 3082 9842
3080 9842 3079 9843 3078 9843 3066 9845
3059 9841 3057 9841 3056 9839 3059 9896
3092 9896 3092 9845 3089 9845
FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
MM4 follow-up statements
335
WGUS74 KEWX 032248
FFSEWX
Flash Flood Statement
National Weather Service Austin/San Antonio TX
548 PM CDT Tue Sep 3 2024
TXC299-040115-
/O.CON.KEWX.FF.W.0020.000000T0000Z-240904T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Llano TX-
548 PM CDT Tue Sep 3 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM CDT THIS
EVENING FOR LLANO COUNTY...
At 548 PM CDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between 2
and 5 inches of rain have fallen. Additional rainfall amounts of 1
to 2 inches are possible in the warned area. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar and automated gauges.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Kingsland, Llano, Gainesville, Granite Shoals, Horseshoe Bay,
Buchanan Lake Village, Castell, Lone Grove, Stolz, Oxford, Baby
Head, Valley Spring, Bluffton, Tow, Field Creek and Sunrise Beach
Village.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3088 9846 3087 9845 3087 9844 3082 9842
3080 9842 3079 9843 3078 9843 3066 9845
3059 9841 3057 9841 3056 9839 3059 9896
3092 9896 3092 9845 3089 9845
FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
MM351
WGUS54 KEWX 032339
FFWEWX
TXC299-040215-
/O.EXT.KEWX.FF.W.0020.000000T0000Z-240904T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
639 PM CDT Tue Sep 3 2024
The National Weather Service in Austin/San Antonio has extended the
* Flash Flood Warning for...
Llano County in south central Texas...
* Until 915 PM CDT.
* At 639 PM CDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
3 and 6 inches of rain have fallen. Additional rainfall amounts of
1 to 2 inches are possible in the warned area. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar and automated gauges. 5.65" has fallen at LCRA
gauge in Llano in the past 3 hours.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Kingsland, Llano, Gainesville, Granite Shoals, Horseshoe Bay,
Buchanan Lake Village, Castell, Lone Grove, Stolz, Oxford, Baby
Head, Valley Spring, Bluffton, Tow, Field Creek and Sunrise Beach
Village.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3088 9846 3087 9845 3087 9844 3082 9842
3080 9842 3079 9843 3078 9843 3066 9845
3059 9841 3057 9841 3056 9839 3059 9896
3092 9896 3092 9845 3089 9845
FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
MM662
WGUS54 KEWX 040143
FFWEWX
TXC299-040400-
/O.EXT.KEWX.FF.W.0020.000000T0000Z-240904T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
843 PM CDT Tue Sep 3 2024
The National Weather Service in Austin/San Antonio has extended the
* Flash Flood Warning for...
Llano County in south central Texas...
* Until 1100 PM CDT.
* At 843 PM CDT, doppler radar continued to indicate widespread
moderate and pockets of heavy rainfall occurring across Llano
County. Several low water crossings are reported flooded in
north-central Llano County. Between 3 and 6 inches of rainfall has
been confirmed from area gauges. Additional rainfall amounts of 1
to 2 inches are possible in the warned area. Flash flooding is
already occurring.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Law enforcement reported.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Kingsland, Llano, Gainesville, Granite Shoals, Horseshoe Bay,
Buchanan Lake Village, Castell, Lone Grove, Stolz, Oxford, Baby
Head, Valley Spring, Bluffton, Tow, Field Creek and Sunrise Beach
Village.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3088 9846 3087 9845 3087 9844 3082 9842
3080 9842 3079 9843 3078 9843 3066 9845
3059 9841 3057 9841 3056 9839 3059 9896
3092 9896 3092 9845 3089 9845
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
RUNYEN776
WGUS74 KEWX 040349
FFSEWX
Flash Flood Statement
National Weather Service Austin/San Antonio TX
1049 PM CDT Tue Sep 3 2024
TXC299-040359-
/O.CAN.KEWX.FF.W.0020.000000T0000Z-240904T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Llano TX-
1049 PM CDT Tue Sep 3 2024
...FLASH FLOOD WARNING FOR LLANO COUNTY HAS BEEN REPLACED WITH A
FLOOD ADVISORY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 3088 9846 3087 9845 3087 9844 3082 9842
3080 9842 3079 9843 3078 9843 3066 9845
3059 9841 3057 9841 3056 9839 3059 9896
3092 9896 3092 9845 3089 9845
$$
RUNYENWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 3, 2:24 PM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, Sep 3, 2:24 PM CDT, 2 hours 40 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 224 PM CDT Tue Sep 3 2024 ...New SHORT TERM, LONG TERM... .SHORT TERM... (Tonight through Wednesday night) Issued at 158 PM CDT Tue Sep 3 2024 Key Messages: 1. A Flood Watch is in effect for the Rio Grande and parts of the southern Edwards Plateau through midnight tonight. 2. A large area of the Rio Grande has received one inch of rainfall with highest totals ranging from 3 to 6+ inches in 24 hour period. 3. New rainfall amounts of 2 to 4 inches are possible across some locations along the Rio Grande and southern Edwards Plateau including the western part of the Hill Country through late this evening. 4. A weak frontal boundary is pushing across the local area tonight to cut rain chances over parts of the Hill Country and the Intestate 35 corridor. The Rio Grande and the Coastal Plains have the better chances for showers overnight. Latest visible and IR satellite pictures show a mid level cyclonic circulation pushing to the south of Del Rio. Just to the east of the middle Texas coast, a broad upper low sits there while an upper level trough axis stretches from Oklahoma to the southwest into west Texas. At the surface, a low level pressure system sits over the Brownsville CWA and it is transporting rich tropical moisture into South Central Texas especially across the Rio Grande, southern Edwards Plateau, parts of the I-35 corridor and Coastal Plains with precipitable water values ranging from 2.0 to 2.5 inches per latest SPC Mesoscale Analysis page. Area Doppler radars are showing scattered showers and isolated thunderstorms across the local area with numerous showers staying across the Coastal Plains. As the afternoon progresses, the upper level trough axis is forecast to push to the northeast into the Oklahoma and southern Missouri and northern Arkansas later tonight/Wednesday morning. At the surface, abundant moisture and convergence zones are forecast to produce efficient rain rate and heavy downpours to result in flash flooding. Additional 2 to 4 inches of rainfall is expected across the Rio Grande, southern Edwards Plateau and western part of the Hill Country through midnight tonight. These amounts are going to fall over places that have gotten 3 to 6+ inches in 24 hours. The Austin area may get a few showers this afternoon and early evening but nothing like areas to the west. For San Antonio, can't rule out a heavy downpour or two that can produce a quick inch of rain mid to late afternoon and evening. However, the heaviest rains are expected for areas west of the Austin and San Antonio metros. By late tonight, a weak frontal boundary is forecast to push across the local area from the northeast (northern Hill Country area) into a good portion of the local area through Wednesday morning. The drier airmass spreads overnight through Wednesday, however, the Rio Grande and Coastal Plains areas are likely staying under the tropical airmass and therefore, the chances for showers and thunderstorms continue into Wednesday morning and even extend to the afternoon and evening. However, rainfall amounts over these areas on Wednesday should stay at one quarter inch or less. As far as temperatures go, overnight lows ranging from the upper 60s across the Hill Country to 70s elsewhere and 80s to low 90s for high temperatures . && .LONG TERM... (Thursday through Tuesday) Issued at 158 PM CDT Tue Sep 3 2024 A surface front will be located just south of the area Thursday morning expected to continue to move towards far southern Texas through Friday. Precipitation chances diminish day by day through late week as drier air works its way into the area from the north, particularly in the mid and upper levels. The best chances for additional rainfall will be in the coastal plains Thursday with only isolated activity at best on Friday. Lesser cloud cover and mainly dry conditions with the exception of some low end PoPs near the Rio Grande are seen Saturday. Dry conditions are expected late weekend into early next week with afternoon dewpoints in the 50s or 60s. Afternoon highs will be similar each day in the mid 80s to mid 90s. The main difference will be in the low temperatures which will still be in the upper 60s to mid 70s Friday and Saturday mornings, cooling to the low to upper 60s thereafter. && .AVIATION... (18Z TAFS) Issued at 1242 PM CDT Tue Sep 3 2024 KAUS sits at VFR conditions as of 18Z and it is likely to remain through the forecast period unless a shower moves over the terminal and reduce cigs to a lower category or two. Otherwise, the San Antonio terminals (KSAT and KSSF) and KDRT are forecast to keep MVFR and IFR conditions for most of the forecast period. Scattered to numerous showers and isolated thunderstorms are possible for the rest of this afternoon into the evening before activity diminish significantly. A weak frontal boundary is forecast to push across the local area late this evening into the overnight period spreading a dry airmass across most of South Central Texas. North to northeast winds are forecast in the wake of the boundary tonight through Wednesday. VFR conditions are forecast to return over the local airports by late Wednesday morning. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 73 91 74 91 / 40 30 10 40 Austin Bergstrom Intl Airport 73 90 73 90 / 50 30 10 40 New Braunfels Muni Airport 73 92 74 93 / 50 30 20 40 Burnet Muni Airport 71 87 71 89 / 70 30 10 20 Del Rio Intl Airport 76 90 76 94 / 80 60 40 20 Georgetown Muni Airport 72 90 72 89 / 50 20 10 30 Hondo Muni Airport 73 89 72 92 / 60 40 10 30 San Marcos Muni Airport 72 90 71 90 / 50 30 20 40 La Grange - Fayette Regional 73 91 74 89 / 30 30 10 40 San Antonio Intl Airport 75 91 75 92 / 60 40 10 40 Stinson Muni Airport 76 92 76 93 / 60 40 10 40 && .EWX WATCHES/WARNINGS/ADVISORIES... Flood Watch until midnight CDT tonight for Bandera-Dimmit-Edwards- Frio-Kerr-Kinney-Maverick-Medina-Real-Uvalde-Val Verde-Zavala. && Short-Term...17 Long-Term...27 Aviation...17
Hazardous weather outlook, Sep 3, 2:39 AM CDT, 14 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 239 AM CDT Tue Sep 3 2024 TXZ171>173-183>194-202>209-217>225-228-041000- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 239 AM CDT Tue Sep 3 2024 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Scattered to numerous showers and thunderstorms are forecast for today and tonight. A few storms could produce heavy rainfall leading to localized flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Local storm report, Sep 3, 11:50 AM CDT, 5 hours 14 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
1150 AM CDT Tue Sep 3 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM Flash Flood 1 S Catarina 28.33N 99.61W
09/03/2024 Dimmit TX Emergency Mngr
Hwy 83 is closed due to flooding south of
Catarina.
&&
BFThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 9:24 PM CDT | Areal Flood Advisory | EWX | Dimmit | 3 hr |
| Sep 2, 11:22 PM CDT | Areal Flood Advisory | EWX | Kendall, Kerr | 3 hr |
| Sep 3, 4:56 AM CDT | Areal Flood Advisory | EWX | Dimmit | 66 min |
| Sep 3, 5:16 AM CDT | Areal Flood Advisory | EWX | Uvalde, Zavala | 3 hr |
| Sep 3, 6:02 AM CDT | Flash Flood Warning | EWX | Dimmit | 118 min |
| Sep 3, 6:04 AM CDT | Flash Flood Warning | EWX | Uvalde | 3 hr |
| Sep 3, 6:43 AM CDT | Areal Flood Advisory | EWX | Val Verde | 3 hr |
| Sep 3, 7:07 AM CDT | Areal Flood Advisory | EWX | Kinney, Maverick | 113 min |
| Sep 3, 7:42 AM CDT | Flash Flood Warning | EWX | Val Verde | 5 hr |
| Sep 3, 7:48 AM CDT | Flash Flood Warning | EWX | Dimmit | 3 hr |
| Sep 3, 8:08 AM CDT | Areal Flood Advisory | EWX | Bexar | 3 hr |
| Sep 3, 8:34 AM CDT | Flood Watch | EWX | Bandera, Dimmit, Edwards, Frio, Kerr, Kinney and 6 more | 15 hr |
| Sep 3, 9:00 AM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| Sep 3, 11:45 AM CDT | Areal Flood Advisory | EWX | Dimmit | 3 hr |
| Sep 3, 12:05 PM CDT | Areal Flood Advisory | EWX | Bexar | 2 hr |
| Sep 3, 1:13 PM CDT | Areal Flood Advisory | EWX | Kinney, Uvalde | 3 hr |
| Sep 3, 4:35 PM CDT | Areal Flood Advisory | EWX | Llano | 3 hr |
| Sep 3, 6:28 PM CDT | Areal Flood Advisory | EWX | Blanco | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.